MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Problem (4043)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 06/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated with endovascular aneurysm repair (evar) using the implantation of an afx2 bifurcated stent graft and an afx vela suprarenal on.Routine computed tomography (ct) scan follow-ups were conducted.Approximately six (6) years after the initial procedure, it was reported that the afx2 bifurcated stent graft and the afx vela suprarenal had migrated ventrally, resulting in reduced overlap length and increased aortic angulation.Despite the migration, the proximal and distal anchoring points remained stable.The migration appeared to have led to a type iiia endoleak due to separation between the devices.Open surgical repair was performed using a non-endologix artificial graft.The distally placed afx2 bifurcated stent graft was fully removed, while the proximally placed afx vela suprarenal was partially cut and anastomosed to the artificial vessel (the excised portion was fully removed).The patient recovered and was discharged in good condition.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it is not available.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as per the distributor the explanted device was not collected from the hospital.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident were provided to endologix by the distributor.Due to the lack of receipt of relevant medical records and/or imaging; event determination, off label conditions, related patient harms and patient disposition could not be independently assessed.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Corrections: h6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22341543
Report Number3011063223-2025-00113
Device Sequence Number18423461
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)181018
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2018
Device Model NumberBEA22-70/I16-30
Device Lot Number1750685-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL LOT# 1763283-007
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale